Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 26, 2008, 4:59 PM EST for Lake County, Florida. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2008, 4:59 PM EST (21:59 UTC)
- Expired
- Feb 26, 2008, 6:00 PM EST
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Lake County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 5:20 PM EST | TSTM WND GST 55 | Weirsdale, FL | TIME ESTIMATED BASED ON RADAR |
| Feb 26, 5:25 PM EST | TSTM WND GST 48 | The Villages, FL | 42 KNOTS FROM 260 DEGREES |
| Feb 26, 5:31 PM EST | TSTM WND GST 58 | Leesburg, FL | LEESBURG ASOS 290/50 KTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 3:41 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 262205
SVRMLB
FLC069-262300-
/O.NEW.KMLB.SV.W.0006.080226T2159Z-080226T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EST TUE FEB 26 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAKE COUNTY IN FLORIDA.
* UNTIL 600 PM EST
* AT 503 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
RAPIDLY APPROACHING LAKE COUNTY...MOVING NORTHEAST AT 45 MPH.
* THE STORMS WILL MOVE ACROSS WESTERN LAKE COUNTY INCLUDING THE
VILLAGES...LEESBURG AND MASCOTTE THEN RAPIDLY PUSH NORTHEAST ACROSS
THE COUNTY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT
LIMITED TO GROVELAND...THE VILLAGES...FRUITLAND PARK...LADY
LAKE...CLERMONT...HOWEY IN THE HILLS...LISBON...TAVARES...EUSTIS...
MOUNT DORA...PAISLEY...MOUNT PLYMOUTH AND CASSIA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR EAST CENTRAL FLORIDA.
LAT...LON 2920 8159 2880 8140 2876 8166 2834 8166
2833 8195 2837 8199 2894 8199 2898 8194
2899 8170 2915 8169
TIME...MOT...LOC 2159Z 251DEG 44KT 2851 8232
$$
GLITTO2 follow-up statements
000
WWUS52 KMLB 262232
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EST TUE FEB 26 2008
FLC069-262300-
/O.CON.KMLB.SV.W.0006.000000T0000Z-080226T2300Z/
LAKE FL-
531 PM EST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR LAKE COUNTY...
AT 530 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LINE WAS
MOVING RAPIDLY ACROSS WESTERN LAKE COUNTY TO THE NORTHEAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAISLEY...UMATILLA...EUSTIS...TAVARES...FERNDALE AND CLERMONT.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR EAST CENTRAL FLORIDA.
LAT...LON 2920 8159 2880 8140 2876 8166 2834 8166
2833 8195 2837 8199 2894 8199 2898 8194
2899 8170 2915 8169
TIME...MOT...LOC 2228Z 251DEG 44KT 2860 8189
$$
GLITTO000
WWUS52 KMLB 262258
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
556 PM EST TUE FEB 26 2008
FLC069-262306-
/O.EXP.KMLB.SV.W.0006.000000T0000Z-080226T2300Z/
LAKE FL-
556 PM EST TUE FEB 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR MUCH OF LAKE COUNTY EXPIRES
AT 600 PM EST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS
THAT PROMPTED THE WARNING HAD EXITED THE WARNING AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING
CONTINUES FOR FAR EASTERN LAKE COUNTY UNTIL 645 PM.
LAT...LON 2920 8159 2880 8140 2876 8166 2834 8166
2833 8195 2837 8199 2894 8199 2898 8194
2899 8170 2915 8169
TIME...MOT...LOC 2256Z 251DEG 44KT 2871 8152
$$
52What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:46 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 26, 2:46 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EST TUE FEB 26 2008
.DISCUSSION...
...THREAT FOR SEVERE STORMS THIS EVENING INTO TONIGHT...
...TURNING MUCH COLDER WEDNESDAY THROUGH THURSDAY...
CURRENT...LATEST SURFACE ANALYSIS AND RADAR LOOPS PLACED TWO LINES
OF STORMS MOVING ACROSS THE PANHANDLE AND NORTH FLORIDA WITH MORE
STORMS DEVELOPING OR OCCURRING OVER CENTRAL FLORIDA. THE COMBINATION
OF THE RIGHT REAR QUADRANT OF A 250MB JET MAX...A STRONG 850MB JET
STREAKING ACROSS NORTH AND CENTRAL FLORIDA THIS AFTERNOON AND
EVENING AND INCREASING MOISTURE WILL PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS LATE AFTERNOON AND MOST OF TONIGHT AS THE LINES OF
STORMS MOVE ACROSS AND DOWN THE PENINSULA. PLEASE REFER TO
HAZARDOUS WEATHER OUTLOOK AND GRAPHICAL COMPANION FOR MORE
INFORMATION ON THE SEVERE WEATHER THREAT.
WED...COLD FRONT AND ASSOCIATED LINE OF CONVECTION WILL BE OVER
OUR SOUTHERN COUNTIES AT THE BEGINNING OF THE PERIOD. EXPECT ANY
SHOWER ACTIVITY TO BE SOUTH & EAST OF THE AREA BY NOON. GUSTY
NORTHWEST WINDS WILL PRODUCE A CHILLY DAY WITH HIGHS RANGING FROM
THE UPPER 50S/LOWER 60S. A HIGH OVERCAST FOR AT LEAST THE FIRST
HALF OF THE DAY WILL ADD TO THE CHILL. EXPECT TO SEE FALLING
TEMPERATURES DURING THE MORNING...THEN LEVELING OFF AND EVEN
RECOVERING SOME DURING THE AFTN AS CLOUDINESS THINS. BUT THE HIGH
TEMPERATURE WILL BE SET AT MIDNIGHT TONIGHT. MUCH DRIER AIR WILL
FILTER DOWN THE PENINSULA WITH THE COLD AIR ADVECTION. ON AVERAGE
OVERNIGHT LOWS WILL FLIRT WITH LOWER 30S FAR NORTH TO AROUND 40
DEGREES ALONG THE TREASURE COAST. FAR NORTH MAY REACH FREEZING
BRIEFLY FOR A COUPLE HOURS. NORTHWEST WINDS ARE CURRENTLY PROGGED
TO STAY UP AROUND 10 MPH OVERNIGHT SO A WIND CHILL ADVISORY WILL
BE LIKELY FOR WED NIGHT AND EARLY THU. ADVECTIVE FREEZES ARE
TYPICALLY MORE DIFFICULT TO ACHIEVE IN EC FL AS OPPOSED TO A GOOD
RADIATIONAL COOLING (CLEAR/CALM) NIGHT. SO WILL HOLD OFF ON A
FREEZE WATCH FOR NOW ACROSS NORTH LAKE AND VOLUSIA.
THU-MON...HIGH PRESSURE BUILDS EAST TO ACROSS THE GULF COAST STATES
THU AND EVENTUALLY OFF THE SOUTHEAST U.S. COAST DURING THE DAY FRI.
NORTHERLY WINDS WILL RETURN TO ONSHORE AGAIN EARLY FRI. COASTAL
TROUGHING WILL DEVELOP FRI OVERNIGHT AND SAT WITH A GRADUAL INCREASE
IN MOISTURE THROUGH THE WEEKEND. TEMPERATURES ON THU WILL MIRROR
THOSE OBSERVED ON WED AS COLD AIR ADVECTION AND DRY AIR CONTINUE
OVER THE REGION. ANOTHER COLD NIGHT THU OVERNIGHT...THOUGH LOWS WILL
BE ON AVERAGE SEVERAL DEGREES WARMER THAN THE PREVIOUS NIGHT. A
WARMING TREND WILL BEGIN ON FRI WITH HIGHS AROUND 10 DEGREES HIGHER
THAN WED/THU...THOUGH STILL BELOW CLIMO. WE WILL RETURN TO NORMAL
(SEASONAL) TEMPERATURES ON SAT/SUN. HAVE ADDED SCHC POPS MENTION
SUN-TUE IN ASSOCIATION WITH COASTAL TROUGHING AND THE APPROACH OF
THE NEXT (POTENTIALLY) MAJOR WEATHER SYSTEM EARLY NEXT WEEK.
&&
.AVIATION...CONDITIONS WILL DETERIORATE TO IFR/LIFR NORTH TO SOUTH
STARTING NLT LATE AFTERNOON AS PRE FRONTAL STORMS AND GUSTY WINDS
BEGIN AFFECTING NORTHERN TAF SITES. LIFR/IFR CONDITIONS THIS EVENING
THROUGH MORNING AS MAIN COLD FRONT MOVES DOWN THE PENINSULA. GUSTY
WINDS WILL PRODUCE PROBLEMS ON APPROACH AND ASCENT.
&&
.MARINE...INCREASING SOUTHWEST WINDS THIS EVENING THEN A TEMPORARY
LULL AS THE COLD FRONT MOVES THROUGH. STRONG GUSTY WINDS SHIFT TO
THE NORTHWEST BEHIND THE COLD FRONT. EXPECTING GUSTY WINDS TO 30
KNOTS BEYOND 20 MILES OF SHORE WITH HIGHER GUSTS IN/NEAR STORMS
MOVING OFF THE MAINLAND NORTH TO SOUTH THIS EVENING.
SMALL CRAFT ADVISORIES WILL CONTINUE THRU WED NIGHT. SEAS WILL BE
HIGHER IN THE GULF STREAM DUE TO OPPOSING COLD NORTH WINDS FULLY
DEVELOPING SEAS. STRONG NORTHWEST WINDS CONTINUE WED THRU EARLY
THU BEFORE GRADUALLY RELAXING. OCCASIONAL GUSTS TO GALE FORCE ARE
EXPECTED TONIGHT AND WED. AN ONSHORE COMPONENT OF WIND RETURNS
OVERNIGHT THU INTO FRI AS HIGH PRESSURE MOVES THROUGH THE REGION
TO THE NORTH. SEAS WILL BUILD OFFSHORE 6-8 FT WED-THU BEFORE
DECREASING THU NIGHT-SAT.
*** NOTE: BUOY 41009 IS ADRIFT. DATA IS NOT REPRESENTATIVE OF
CONDITIONS 20 MILES EAST OF PORT CANAVERAL ***
&&
.FIRE WEATHER...LOW RELATIVE HUMIDITY WITH GUSTY NW WINDS CAN BE
EXPECTED ACROSS MOST OF EAST CENTRAL FLORIDA WED AS MUCH DRIER AIR
SETTLES OVER THE AREA. FIRE WEATHER WATCH HAS BEEN UPGRADED TO A
RED FLAG WARNING FOR NORTH/CENTRAL SECTIONS WED AFTN. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR ALL AREAS FOR THU FOR LONG
DURATION OF LOW RH. THE FIRE DANGER MAY PERSIST OVER INTERIOR
COUNTIES FRI.
&&
.CLIMATE...HIGH TEMPERATURE RECORDS FOR TUESDAY FEB 26:
DAB 89 1939
MCO 89 1971
MLB 86 1996
VRB 85 1996
THE STATUS OF THE RECORD HIGHS TODAY ARE BEING UPDATED ON IEMCHAT
FOR MEDIA AND COUNTY EM. A RECORD REPORT WILL BE ISSUED LATER THIS
AFTERNOON.
RECORD LOWS FOR THURSDAY FEB 28:
DAB 28 1943
MCO 34 2002
MLB 32 1965
VRB 37 2002
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 49 57 33 57 / 70 0 0 0
MCO 52 60 37 61 / 70 0 0 0
MLB 52 62 36 60 / 70 10 0 0
VRB 55 62 38 62 / 70 20 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM 12 PM TO 7 PM EST WEDNESDAY FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 4 PM EST
WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
FORECAST: KELLY/WIMMER
RADAR: VOLKMER/WEITLICHHazardous weather outlook, Feb 26, 11:13 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1113 AM EST TUE FEB 26 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1113 AM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A STRONG COLD FRONT IS FORECAST TO CROSS EAST CENTRAL FLORIDA TONIGHT. AHEAD OF THIS FRONT...SHOWERS AND LIGHTNING STORMS... IN THE FORM OF A SQUALL LINE...WILL CONTINUE TO MARCH EASTWARD ACROSS THE PANHANDLE INTO NORTH FLORIDA THIS AFTERNOON. ADDITIONAL STORMS ARE DEVELOPING OVER THE GULF OF MEXICO WHICH ARE EXPECTED TO AFFECT LAKE...VOLUSIA...SEMINOLE AND ORANGE COUNTIES THIS EVENING. AHEAD OF THE SQUALL LINE...SCATTERED SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY NORTH OF THE INTERSTATE 4 CORRIDOR. STORMS WILL SPREAD SOUTHWARD ACROSS METRO ORLANDO AND SPACE COAST THROUGHOUT THE EVENING HOURS...AND THEN MOVE SOUTH TOWARD LAKE OKEECHOBEE AND THE TREASURE COAST OVERNIGHT. THE COMBINATION OF AN APPROACHING LOW LEVEL JET AND INCREASING MOISTURE WILL ENHANCE THE THREAT FOR STRONG TO SEVERE STORMS ROUGHLY BETWEEN 5PM AND MIDNIGHT...PRIMARILY IN THE FORM OF DAMAGING STRAIGHT LINE WINDS. COIN SIZED HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN LINE OR IN MORE ORGANIZED STORMS ALONG THE SQUALL LINE ITSELF. FREQUENT LIGHTNING WILL BE POSSIBLE IN THE MOST INTENSE STORMS. PERSONS IN CENTRAL FLORIDA SHOULD REMAIN VIGILANT TO THE THREAT OF SEVERE WEATHER FROM LATE THIS AFTERNOON INTO TONIGHT. PORTIONS OF EAST CENTRAL FLORIDA MAY BE PLACED UNDER A WATCH BOX LATER THIS AFTERNOON OR EARLY THIS EVENING. LISTEN FOR ADDITIONAL STATEMENTS...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE IN MELBOURNE. ...FLOOD IMPACT... LOCALLY HEAVY RAIN CAN BE EXPECTED THIS EVENING ASSOCIATED WITH A SQUALL LINE FORECAST TO AFFECT EAST CENTRAL FLORIDA. RAPID STORM MOVEMENT IS EXPECTED TO KEEP TOTAL ACCUMULATIONS BELOW ONE INCH IN MOST LOCATIONS. HOWEVER...LOCALIZED AMOUNTS UP TO 2 INCHES WILL BE POSSIBLE IN THE STRONGEST STORMS. HEAVIEST RAIN IS EXPECTED TO OCCUR ROUGHLY FROM ORLANDO AND THE CAPE CANAVERAL NORTHWARD. ...HIGH WIND IMPACT... ...LAKE WIND ADVISORY THROUGH 5 PM... SOUTHWEST WINDS WILL INCREASE AHEAD OF A STRONG COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED ACROSS EAST CENTRAL FLORIDA. A FEW GUSTS UP TO 35 MPH WILL BE POSSIBLE MAINLY FROM ORLANDO AND THE CAPE NORTHWARD THIS AFTERNOON. ...MARINE THUNDERSTORM GUST IMPACT... STORMS OVER LAND WILL ALSO AFFECT THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...MAINLY DURING THE EARLY EVENING NORTH OF CAPE CANAVERAL...AND SPREADING OFFSHORE THE SPACE AND TREASURE COASTS FROM LATE EVENING INTO THE OVERNIGHT HOURS. STRONG WIND GUSTS OVER 35 KNOTS...LIGHTNING...ROUGH SEAS...ALONG WITH HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. ...WATERSPOUT IMPACT... IN ADDITION TO WIND GUSTS ABOVE 35 KNOTS...CLOUD TO WATER LIGHTNING AND HAIL...A LOW THREAT FOR A TORNADIC WATERSPOUT EXISTS OVER THE INTRACOASTAL AND ATLANTIC WATERS NORTH OF COCOA BEACH THIS EVENING...ROUGHLY BETWEEN 5 PM AND MIDNIGHT. ...WIND AND SEA IMPACT... SOUTHWEST WINDS INCREASING TO 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO GALE FORCE...WILL CAUSE SEAS TO BUILD TO 6 TO 8 FEET WELL AWAY FROM THE COAST. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE OFFSHORE WATERS THIS AFTERNOON...SPREADING TO THE NEAR SHORE WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS BEHIND THE COLD FRONT WILL KEEP BOATING CONDITIONS HAZARDOUS CONDITIONS THROUGH THURSDAY. IN ADDITION...MUCH COLDER AIR BEHIND THE FRONT WILL RESULT IN TEMPERATURES IN THE MID 30S TO LOWER 40S THURSDAY MORNING. NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH LAKE AND VOLUSIA COUNTIES...WITH WIND CHILL TEMPERATURES DIPPING BELOW FREEZING ACROSS MUCH OF EAST CENTRAL FLORIDA. LONG DURATION OF VERY LOW RELATIVE HUMIDITY CAN BE EXPECTED ACROSS MOST OF EAST CENTRAL FLORIDA WEDNESDAY AND THURSDAY AS MUCH DRIER AIR SETTLES OVER THE AREA. THE FIRE DANGER MAY PERSIST OVER INTERIOR COUNTIES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
In the hours before
Special weather statement, Feb 26, 2:06 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 206 PM EST TUE FEB 26 2008 FLZ045-053-261945- ORANGE-OSCEOLA- 206 PM EST TUE FEB 26 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN OSCEOLA COUNTY... HEADING TOWARD CENTRAL AND EASTERN ORANGE COUNTY... AT 205 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CAMPBELL...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE KISSIMMEE AND ORLANDO INTERNATIONAL AIRPORT. OTHER STORM WAS OVER KISSIMMEE WITH STRONG WIND GUSTS POSSIBLE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. KELLY
Special weather statement, Feb 26, 2:27 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 227 PM EST TUE FEB 26 2008 FLZ045-261950- ORANGE- 227 PM EST TUE FEB 26 2008 ...STRONG THUNDERSTORMS MOVING INTO SOUTHERN ORANGE COUNTY... AT 227 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 11 MILES SOUTHEAST OF LAKE MARY JANE. THE STORM WAS MOVING NORTHEAST AT 30 MPH TOWARD LAKE MARY JANE AND SOUTHEAST PORTIONS OF ORANGE COUNTY SOUTH OF STATE ROUTE 528. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. 15
Special weather statement, Feb 26, 3:34 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 334 PM EST TUE FEB 26 2008 FLZ047-262100- SOUTHERN BREVARD COUNTY- 334 PM EST TUE FEB 26 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL BREVARD COUNTY... AT 334 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER WEST MELBOURNE AND PALM BAY MOVING EAST NORTHEAST AT 40 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAINFALL AND GUSTY WIND TO 40 TO 45 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MELBOURNE BEACH AND INDIALANTIC. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. 15
Special weather statement, Feb 26, 4:43 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 443 PM EST TUE FEB 26 2008 FLZ041-044>046-141-144-262215- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 443 PM EST TUE FEB 26 2008 ...SQUALL LINE ARRIVING DURING THE EVENING COMMUTE... AT 442 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SQUALL LINE OF STRONG TO SEVERE STRONG THUNDERSTORMS MOVING RAPIDLY ACROSS WEST CENTRAL FLORIDA TO THE NORTHEAST AT 45 MPH. THESE STORMS WILL WILL BE PRECEDED BY SCATTERED STORMS...WITH THE MAIN SQUALL LINE ARRIVING ACROSS NORTHERN SECTIONS OF EAST CENTRAL FLORIDA...ROUGHLY AREAS NEAR AND NORTHWEST OF INTERSTATE 4 DURING THE EVENING COMMUTE BETWEEN 5 AND 6 PM. DRIVERS SHOULD BE ALERT FOR THE POSSIBILITY OF STRONG WINDS CAPABLE OF CAUSE UNSECURED OBJECTS TO BLOW AROUND OR SNAP TREE LIMBS...ALSO DANGEROUS LIGHTNING STRIKES AND POSSIBLY HAIL. VERY HEAVY DOWNPOURS WILL ALSO REDUCE VISIBILITY AND MAKE ROADS TREACHEROUS. IT IS RECOMMENDED TO TAKE SHELTER INDOORS UNTIL THE STORMS PASS. A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF EAST CENTRAL FLORIDA UNTIL 11 PM THIS EVENING. PERSONS IN THE WATCH AREA SHOULD KEEP CLOSELY INFORMED OF THE WEATHER THIS EVENING. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 52
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:37 AM EST | Dense Fog Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole | 6 hr |
| Feb 26, 3:44 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 48 hr |
| Feb 26, 9:40 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 7 hr |
| Feb 26, 1:34 PM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 28 hr |
| Feb 26, 2:21 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 24 min |
| Feb 26, 3:16 PM EST | Special Marine Warning | MLB | 59 min | |
| Feb 26, 3:44 PM EST | Special Marine Warning | MLB | 91 min | |
| Feb 26, 5:10 PM EST | Special Marine Warning | MLB | 95 min | |
| Feb 26, 5:40 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 65 min |
| Feb 26, 6:23 PM EST | Special Marine Warning | MLB | 97 min | |
| Feb 26, 6:27 PM EST | Severe Thunderstorm Warning | MLB | Brevard | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.